MAUDE Adverse Event Report: HTL-STREFA S.A. DROPLET PEN NEEDLE

HTL-STREFA S.A. DROPLET PEN NEEDLE
Model Number 32G X 4MM
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In the submitted notification there was reported problems with priming needle and difficulty with removing pen needle form pen injector.No serious deterioration in state of the health occurred due to complained issue.The patient claim that he follow the ifu however we did not receive detailed information about patient injection technique.The complained problems could be connected also with unappropriated technique of insulin delivery including not proper attachments pen needles on the pen injector, not proper insulin storage, reuse of the needles.If a pen needle is attached to a pen injector in an improper way (e.G., at an angle, or if hands are shaking), there is possibility for the needle to hit the metal cap of the ampule and cause needle bending or breaking.In fact, it is sufficient that the needle pierces the membrane in a slightly crooked way to have a reduction in its normal functionality and therefore a reduced amount of insulin released which could also culminate in an arrest of the drug release.The insulin doses are closely correlated with the patient's condition and glycaemic control.Whether the patient has received adequate doses of insulin can be assessed throughout the day during glucose measurements.Considering the above, the administration of insulin is not indifferent (glucose monitoring) to the patient and cannot be overlooked.Concerns about the administration of a full or incomplete dose of insulin are monitored by patients on an ongoing basis, therefore the risk of serious health complications is low.Glycaemic control is the main measure of diabetic status assessment and is an important parameter of daily therapy.On 2026-03-04 product involved in the event has been returned to htl-strefa s.A.For further evaluation.In the customer sample observed lack of patency in 3 pen needles.Problems with removing pen needle form pen injector by an outer cap were confirmed.2 pen needles observed with that issues in the archival sample and 2 in the customers sample.Information about defect was immediately forwarded to the complaint department.Capa actions regarding needle patency are ongoing.No defects observed during dhr reviewed.Although no harm occurred in this event, blockage of a pen needle represents a malfunction of the device, as it failed to perform its intended function of enabling insulin delivery.If such a malfunction were to recur and remain undetected, it could potentially result in under-delivery or non-delivery of insulin, which may lead to serious deterioration of health.Based on the above, despite the absence of patient harm, the event is assessed as a reportable malfunction under fda mdr requirements.
 
Event or Problem Description
On (b)(6) 2026 htl-strefa inc.Received a phone call complaint.Customer stated several pen needles failed to dispense insulin.He said the insulin failed to prime.He also said the pen needles are difficult to remove from the pen injector, stating the protective cap fails to remove the pen needle following injection.He stated 6 pen needles have failed of the 20 pen needles used out the box of 100.Customer confirmed following the ifu and uses lantus solostar pen injector.He did not suffer mis dosing or health consequence from the complaint.We are providing replacement samples and customer agreed to submit samples for investigation analysis.On 2026-03-04 product involved in the event has been returned to htl-strefa s.A.For further evaluation.

Brand Name
DROPLET PEN NEEDLE
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key24603040
Report Number9613304-2026-00005
Device Sequence Number15595683
Product Code FMI
UDI-Device Identifier00857273002091
UDI-Public(01)00857273002091(17)300101(10)E58ZB2
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number32G X 4MM
Device Catalogue Number9215
Device Lot NumberE58ZB2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale